I have recently come off tramadol because it was giving me acute digestive pain!! I have been through the worste stage which lasted about 3 days and I have started to eat and keep food down. However I am still experiencing insomnia, dizziness, electric shocks and distorded vision. It has been about 6 days since Ive come off. Is this normal?
Hi, It is sort of relative. How long were you taking the tramadol? How much were you taking? If you give us this info we can better answer your question.
I know exactly how you feel, you are not alone!
Yes, what you are going through is normal for withdrawal. The insomnia sure sucks, no?
Google the Thomas recipe opiate withdrawal and look also at Thomas's Journal he wrote detailing how he felt each day after he stopped opiates. The recipe lists over the counter meds and supplements he found that helped with the various withdrawal symptoms. This may give you a pretty good idea of what to do and how long it will last. If you can start walking or some other type of light exercise, it helps reboot the damaged neurotransmitters/receptor site connections and releases endorphins which will help this process end sooner. Good Luck.
I was on tramadol for approximately 4 months at some very high and frequent doses. Eventually my supply ran out and I had to go cold turkey. All I remember experiencing was a lot of pain throughout my body, nausea and blurred vision. This lasted for 2 weeks and each day got easier. I promise that once you go ct on this medicine that it will get better as each day passes. If you have any severe symptoms you should see a doctor.
Its just horrible isnt it.
My withdrawal lasted about 10 days. What really helped was I went to the doc and he gave me zofran wafers for the vomiting and nausea.
Immodium is good for the diarhoea. Insomnia will last for maybe three weeks or less depending on the person and restless legs are awful. They lasted a mth. Sorry. I need to be brutally honest, It is so hard when you are going through it and most people just dont get it. So for insomnia I took half a restavit (over the counter muscle relaxant) This helped with restless legs also. Baths are great with epsom salts. Showers, stretching, yoga, go to the pool. You CAN do it. Life will feel better again. Walk in the sunlight and try to enjoy even the simplest things like a flower or a bird.
Tramadol to ME is the most revolting drug on the planet. I have been up to 15 pills a day. That is just ridiculous. I once got completely off of them and for some stupid reason started up again. No one has the right too tell you "based on text books you are going to feel this, this and this. If you feel any thing else your a liar" that is so wrong. We get advice from other addicts because the are the ones with hands on advice, not what a text book told them. I can tell you my experience with the withdrawal symptoms the worst of it lasted three to four days, then I slowly started to feel like my self again. Good luck to all of you, I have Taken every pain medicine prescribed and Never got addicted too any thing except tramadol. Put that in you're stupid text book, so then it would be ok for people to feel the way they do.
I am awaiting an EEG and an MRI after what appears to be a seizure. I have been taking Tramadol for a couple of years. I was told by my physicians that it was a non-habit forming pain reliever and the safest choice based on my desire to stay clear of Lortab, Percocet, and the like. Unfortunately, I beg to differ as to the claim by my physician that Tramadol is non-habit forming. This is AWFUL! I was taking two 50mg pills 4 times a day. My husband and I wanted to begin trying for a baby and we made plans to discontinue my use of all medications, including Tramadol. Although my physician states Tramadol is non-habit forming, we set up a discontinue process. She prescribed me two 50mg pills 3 times a day. In August, I had (what appeared to be) a seizure. Two weeks prior to this incident, my primary insisted I go up on my Celexa (from 20mg to 40mg). Since the incident, I've cut back from 20mg (Celexa) to 10mg.
I just want to get off of all this crap! I am too young to be prescribed all this stuff and I just hate being physically dependent on these things, that don't seem to help all that much anyways. My physician said to take one 50mg Tramadol 3 times a day for three days, then 2 times a day for 3 days, then 1 three times a day for 3 days and I will be completely off Tramadol. I am really trying here! I am terribly sick with all the symptoms I am now reading others experience discontinuing Tramadol as well! I guess I just want to know how to get my physician to understand that I am experiencing these withdrawls and help me safely and at least a little less uncomfortably discontinue this medication.
Hey man! I got off of it, and was in misery for about 2 weeks. I was on 400mg a day, for 2 years. Yeah. I was an IDIOT, as it was for back pain, and I NOW know it was just muscle pain too. I am also a heart patient with 2 stented arteries, and SVT (racing heart) that was made 5 times worse on Tramadol.
If any of you are experiencing racing heart, Tramadol COULD very well be the cause. i gave up inline skating, and Bicycling (two things i loved to do) for a whole season because I couldn't do ANYTHING without being short of breath with a racing heart.
After Suffering through the withdrawal, and even on Valium, which hardly helped me sleep at all, I am now training for the Madeline Island Half Marathon this summer. My a heart issues are still there, but much more manageable now that I am off Tramadol.
I ended up in the hospital 3 times while withdrawing, and they gave me some sleep aids... one time gave me a shot of something (non narcotic) and i was able to sleep when I got home. The good news is you only have to do this ONCE.
As for my back pain? Ibuprofen, core exercises, and Magnesium do the trick. I will never ask for tramadol again.
I Am on day number three and I am a Christian I found that listening to gospel and feeling good within my spirit is helping me along . Quit cold turkey because I was tired and everyday I looked at my children I would think about the money I Was spending on tramadol and it hurt badly. I Would like to say I am feeling better everyday hope this helps some.
Looking for some help here. I started taking Tramadol about 9 months ago for lower back/sciatic pain. At first it was half-tabs, then whole (50 mg). Usually never took more than one or two tabs a day, with some periods of several days without any at all. Then, in the past few months, the pain got a little worse and I upped the dosage to a tab or two, very rarely three, per day.. Now, if I try to go without, the restless leg kicks in, and I have that feeling like you're starting to get the flu. But everybody else that I am reading about seems to have developed problems only after taking significantly higher doses than I did. Can physical dependency develop after such relatively minor dosages?
I am 30 hours into no tramadol. My dr gave me clondidine to help with withdrawals and ambien to sleep. I was taking 2 50mg a day for 6 months for endometriosis. After my hysterectomy I didn't need them and found I couldn't stop without feeling like I was dying. So much for non hanit forming. They are just realizing they were wrong. i beleive ad a couple weeks ago its now a class 1 narcotic drug. Restless legs was the worst part, no sleep, felt like I was walking in sand. But none of that with the clondidine. Just exhausted and a little sad. But I can deal with that! The clondidine has saved me. Tramadol is the devil and the withdrawals are very real. Maybe not as bad as some, but they are miserable. Good luck!!!
That really upsets me that one person said basically calling tramadol baby stuff. I am here to tell you that my doctor told me I could go off it cold Turkey or wean. I went cold Turkey after taking 6 pills a day for 8 months. I ended up in the hospital and the er doc, an actual doctor, said a person should never go cold Turkey off tramadol because it is associated with some severe withdrawal side affects like seizures. I was so cold but sweating, whole body hurt, brain zaps, felt like I was in la la land, and countless other symptoms such as leg and arms aches so bad I couldn't sleep, severe headaches and more. I slowly weaned myself of this drug after the er doc put me back on it. I was told do it the right way. I did it the right way and still experienced withdrawals just not as severe. My biggest complaints being on day 5 of being off it totally are severe arm and leg cramps, cold feeling all the time, and insomnia.
Like I said this slow withdrawal is so much better than bam all at once. I do feel a little bit depressed only because I again can't function physically a whole lot being off a pain pill. People know what I'm talking about with the depression assocaited with chronic pain. I hope one day soon to feel like my old self before I started the Med. Good luck to all. Do it slowly if you want less withdrawal to be less severe. And to the person who comes on here acting like we are all pathetic... you are so wrong. In guessing you have never taken this and come in here with your book smarts thinking you know everything. Blah!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2009 • 2 answers
Posted 17 Jan 2012 • 16 answers
Tramadol - Hi there name is Tyler its 2:15 in the morning and I'm going through withdrawal right now
Posted 19 May 2012 • 3 answers
Posted 11 Sep 2013 • 1 answer
Posted 18 Jun 2015 • 2 answers